How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Pfeiffer Your Own Question
Dr. Pfeiffer
Dr. Pfeiffer, Doctor
Category: Health
Satisfied Customers: 5987
Experience:  Ob/Gyn
8534737
Type Your Health Question Here...
Dr. Pfeiffer is online now
A new question is answered every 9 seconds

Ive been having itching, in my vulva area and a white

Resolved Question:

I''ve been having itching, in my vulva area and a white discharge; do I''m having a vaginal infeccion?
Submitted: 8 years ago.
Category: Health
Expert:  Dr. Pfeiffer replied 8 years ago.
Customer

pruritis (medical term for itching) is the initial complaint for many vaginal complaints.

it is very characteristic of a yeast infection to have thick white discharge - that looks like cottage cheese for example. These infections are very common after a woman has take an antibiotic for example.

other infections that cause itching are bacterial vaginosis and trichomonas. the discharge from these infections are yellow or green/frothy/fishy odor.

if your discharge is adequately described as a yeast infection there is little harm in trying an over the counter yeast infection medication.

if you don't see the desired results in 24-48 hours I would direct you to your physician so he can do an exam.

if the SKIN on your perineum (around you vagina) is white/itchy/thin or thick and it is not discharge this would suggest something else and you would need to see your doctor.

sincerely,

Dr. Pfeiffer

Dr. Pfeiffer and 2 other Health Specialists are ready to help you
Customer: replied 8 years ago.
this the second month that happen to me after i've been taking birth control pills? My genital area is dry; do you think that it may be the pills?
Expert:  Dr. Pfeiffer replied 8 years ago.

It's possible.

I would see your doctor before stopping the pill.